Volume 23, 2019
|Page(s)||567 - 583|
|Published online||13 August 2019|
Two consistent estimators for the skew Brownian motion
Université de Lorraine, IECL, UMR 7502,
2 CNRS, IECL, UMR 7502, Vandœuvre-lés-Nancy, 54600, France.
3 Inria, Villers-lés-Nancy, 54600, France.
4 Facultad de Ciencias, Centro de Matemática. Iguá 4225, CP 11400, Montevideo, Uruguay.
5 CIMFAV, Facultad de Ingeniería, Universidad de Valparaíso, Valparaíso, Chile.
* Corresponding author: firstname.lastname@example.org
Accepted: 18 July 2018
The skew Brownian motion (SBm) is of primary importance in modeling diffusion in media with interfaces which arise in many domains ranging from population ecology to geophysics and finance. We show that the maximum likelihood procedure estimates consistently the parameter of an SBm observed at discrete times. The difficulties arise because the observed process is only null recurrent and has a singular distribution with respect to the one of the Brownian motion. Finally, using the idea of the expectation–maximization algorithm, we show that the maximum likelihood estimator can be naturally interpreted as the expected total number of positive excursions divided by the expected number of excursions given the observations. The theoretical results are illustrated by numerical simulations.
Mathematics Subject Classification: 60H10 / 62F12
Key words: Skew Brownian motion / maximum likelihood estimator (MLE) null recurrent process / expectation–maximization (EM) algorithm / excursion theory
© EDP Sciences, SMAI 2019
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.